Ukrainian Mathematical Journal

, Volume 71, Issue 7, pp 1146–1152 | Cite as

The order of coexistence of homoclinic trajectories for the maps of an interval

  • M. V. KuznetsovEmail author

A nonperiodic trajectory of a discrete dynamical system is called n-homoclinic if its α- and ω-limit sets coincide and form the same cycle of period n. We prove the statement that the ordering

1 ⊳ 3 ⊳ 5 ⊳ 7 ⊳ ... ⊳ 2 ⋅ 1 ⊳ 2 ⋅ 3 ⊳ 2 ⋅ 5 ⊳ ... ⊳ 22 ⋅ 1 ⊳ 22 ⋅ 3 ⊳ 22 ⋅ 5 ⊳ ...

determines the coexistence of homoclinic trajectories of one-dimensional systems in a sense that if a onedimensional dynamical system possesses an n-homoclinic trajectory, then it also has an m-homoclinic trajectory for each m such that nm. It is also proved that every one-dimensional dynamical system with a cycle of period n ≠ 2i also possesses an n-homoclinic trajectory.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    L. Block, “Homoclinic points of mapping of the interval,” Proc. Amer. Math. Soc., 72, No. 3, 131–138 (1978).MathSciNetCrossRefGoogle Scholar
  2. 2.
    L. Block, “Simple periodic orbits of mappings of the interval,” Trans. Amer. Math. Soc., 254, 391–398 (1979).MathSciNetzbMATHGoogle Scholar
  3. 3.
    L. Block, J. Guckenheimer, M. Misiurewicz, and L.-S. Young, “Periodic points and topological entropy of one-dimensional maps,” in: Lecture Notes in Mathematics, 819 (1980), pp. 18–34.Google Scholar
  4. 4.
    L. Block and D. Hart, “Stratification of the space of unimodal interval maps,” Ergodic Theory Dynam. Systems, 3, 533–539 (1983).MathSciNetCrossRefGoogle Scholar
  5. 5.
    L. Block and D. Hart, “The bifurcation of homoclinic orbits of maps of the interval,” Ergodic Theory Dynam. Systems, 2, 131–138 (1982).MathSciNetCrossRefGoogle Scholar
  6. 6.
    V. V. Fedorenko and A. N. Sharkovskii, “On the coexistence of periodic and homoclinic trajectories,” in: Proc. of the Fifth All-Union Conference on the Qualitative Theory of Differential Equations [in Russian], Kishinev (1979), pp. 174 175.Google Scholar
  7. 7.
    V. V. Fedorenko and A. N. Sharkovskii, “Stability of the property of a dynamical system to have homoclinic trajectories,” in: Oscillations and Stability of Solutions of Functional-Differential Equations [in Russian], Proc. of the Institute of Mathematics, Ukrainian Academy of Sciences, Kiev (1982), pp. 111–113.Google Scholar
  8. 8.
    A. N. Sharkovskii, “Coexistence of cycles of a continuous transformation of a straight line into itself,” Ukr. Mat. Zh., 16, No. 1, 61–71 (1964).Google Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.T. Shevchenko Kyiv National UniversityKyivUkraine

Personalised recommendations